A characterization of generalized exponential polynomials in terms of decomposable functions

  • M. LaczkovichEmail author


Let G be a topological commutative semigroup with unit. We prove that a continuous function \({f\colon {G} \to \mathbb{C}}\) is a generalized exponential polynomial if and only if there is an \({n \geq 2}\) such that \({f(x_{1} + {\cdots} +x_{n})}\) is decomposable; that is, if \({f(x_{1} + {\cdots} +x_{n}) = \sum_{i=1}^{k} u_{i} \cdot v_{i}}\), where the function ui only depends on the variables belonging to a set \({\emptyset \neq E_{i} \subsetneq \{x_{1},\ldots, x_{n}\}}\), and vi only depends on the variables belonging to \({\{x_{1},\ldots,x_{n}\} \setminus E_{i} (i = 1,\ldots,k)}\).

Key words and phrases

generalized exponential polynomial decomposable function 

Mathematics Subject Classification

primary 39B52 secondary 22A20 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    J. Aczél and J. Dhombres, Functional Equations in Several Variables, Encyclopedia of Mathematics and its Applications, 31, Cambridge University Press (Cambridge, 1989.)Google Scholar
  2. 2.
    Almira J.M., Székelyhidi L.: Montel-type theorems for exponential polynomials. Demonstr. Math. 49, 197–212 (2016)MathSciNetzbMATHGoogle Scholar
  3. 3.
    Djoković D.Ž.: A representation theorem for \({(X_{1} -1)(X_{2} -1) \cdots (X_{n} -1)}\) and its applications. Ann. Polon. Math. 22, 189–198 (1969)MathSciNetCrossRefGoogle Scholar
  4. 4.
    Laczkovich M.: Local spectral synthesis on Abelian groups. Acta Math. Hungar. 142, 313–329 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    Shulman E.: Decomposable functions and representations of topological semigroups. Aequationes Math. 79, 13–21 (2010)MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    L. Székelyhidi, Convolution Type Functional Equations on Topological Abelian Groups, World Scientific (Teaneck, NJ, 1991).Google Scholar
  7. 7.
    Székelyhidi L.: The failure of spectral synthesis on some types of discrete Abelian groups. J. Math. Anal. Appl. 291, 757–763 (2004)MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Akadémiai Kiadó, Budapest, Hungary 2019

Authors and Affiliations

  1. 1.Eötvös Loránd UniversityBudapestHungary

Personalised recommendations